Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 27, 2021, 10:07 PM EDT for Grant County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 10:07 PM EDT (02:07 UTC)
- Expired
- May 27, 2021, 10:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210
WWUS83 KIWX 280207
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
1007 PM EDT Thu May 27 2021
INZ025-026-032-280245-
Huntington-Wells-Grant-
1007 PM EDT Thu May 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRANT...SOUTHERN
HUNTINGTON AND SOUTHWESTERN WELLS COUNTIES...
At 1007 PM EDT, a strong thunderstorm was located over Sweetser, or
near Marion, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Van Buren around 1025 PM EDT.
Other locations impacted by this storm include Mcnatts, Landess,
Lancaster, Mount Zion, Mier, Jalapa, Herbst, Hanfield, Warren and
Majenica.
This includes Interstate 69 in Indiana between mile markers 264 and
280.
&&
LAT...LON 4060 8586 4065 8574 4065 8564 4070 8564
4079 8543 4060 8530 4048 8586
TIME...MOT...LOC 0207Z 245DEG 49KT 4057 8579
$$
HAIL...0.25
WIND...40MPH
JBALLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 27, 6:50 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 27, 6:50 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
650 PM EDT Thu May 27 2021
.SYNOPSIS...
Issued at 335 PM EDT Thu May 27 2021
Showers and a few thunderstorms will overspread the region tonight.
Showers linger into Friday as a much cooler airmass settles into the
region. Highs on Friday will only reach into the 50s. Dry weather
is then expected for the Memorial Day weekend with temperatures
gradually warming, highs on Monday will primarily be in the 70s.
&&
.SHORT TERM...(Today and Tonight)
Issued at 335 PM EDT Thu May 27 2021
Warm front extends east-southeast from southern Iowa low through
northern Missouri to southwest Indiana. Leading convection rotating
northeast through northeast Illinois continues to wane, in favor
ahead of quasi-linear convective system segment dropping southeast
through southern Illinois to near KSTL. Progged MLCAPE in this
warm sector 2000-2500 J/kg should maintain primary deep moist
convection south of CWA tonight. Despite strong 0-1km
shear/helicity profiles overnight, an increasingly deep/stable
boundary layer in lowest kilometer over CWA as near surface flow
continues to back/strengthen overnight, limits severe potential
with higher parcel origins. Minor concern for minor wind gusts
far southwest CWA at inflection point/northern terminus of 100
J/kg 0-3km CAPE, roughly 23-04 UTC timeframe. Forced ascent
remainder CWA for a few embedded storms.
Deep upper level low with 60-80 meter/12 hour height falls moves
into southern Upper Great Lakes on Friday. Expect continued showers
in residual moist/cyclonic flow. Continued low chance
thunderstorms southeast half CWA Friday afternoon, though
confidence quite low in sufficient instability in rain cooled
airmass. With increasingly deep cold layer, low clouds/showers,
likely holding temperatures in the middle/upper 50s most of CWA.
&&
.LONG TERM...(Friday through Wednesday)
Issued at 335 PM EDT Thu May 27 2021
Core of low level thermal trough /0-3C 925 mb/ over CWA Saturday
night with temperatures into the upper 30s at least northern CWA.
Lack of boundary layer decouple to preclude frost formation however.
Upper low/trough shifts eastward into Lower Great Lakes Saturday
with upstream ridging over Upper Midwest/Upper Great Lakes. Dry with
moderating airmass into early next week. Dampening northern stream
wave with low chance pops Tuesday. Better chance Wed/Thu with Plains
cyclogenesis as trailing base of aforementioned trough becomes
rexed.
&&
.AVIATION...(For the 00Z TAFS through 18Z Friday Evening)
Issued at 650 PM EDT Thu May 27 2021
VFR will slowly give way to IFR by late tonight as rain develops and
boundary layer moistening commences. This will stick around for much
of Friday within deep easterly flow.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from 10 PM EDT this evening through Friday evening
for LMZ043-046.
Small Craft Advisory until 10 PM EDT this evening for LMZ043-046.
&&
SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, May 27, 4:02 PM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 402 PM EDT Thu May 27 2021 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-282015- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 402 PM EDT Thu May 27 2021 /302 PM CDT Thu May 27 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms tonight. Severe weather is not expected. Locally heavy rainfall is possible tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-282015- La Porte-Berrien- 402 PM EDT Thu May 27 2021 /302 PM CDT Thu May 27 2021/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 PM EDT /9 PM CDT/ THIS EVENING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. There is a chance of thunderstorms tonight. Severe weather is not expected. Locally heavy rainfall is possible tonight. Dangerous swimming conditions for southern Lake Michigan through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Dangerous swimming conditions for southern Lake Michigan beaches Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-282015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 402 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Watch. A Gale Watch is in effect Friday into Friday evening.
In the hours before
Special weather statement, May 27, 9:12 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Northern Indiana
912 PM EDT Thu May 27 2021
INZ004-005-MIZ077-078-280145-
St. Joseph-Elkhart-Berrien-Cass-
912 PM EDT Thu May 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELKHART...
NORTHEASTERN ST. JOSEPH...SOUTHWESTERN CASS AND SOUTHEASTERN BERRIEN
COUNTIES...
At 912 PM EDT, a strong thunderstorm was located over Georgetown,
moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Mishawaka around 915 PM EDT.
Niles and Granger around 925 PM EDT.
Edwardsburg around 930 PM EDT.
Elkhart and Simonton Lake around 935 PM EDT.
Cassopolis around 945 PM EDT.
Other locations impacted by this storm include Vandalia, Indian
Village, Diamond Lake, Calvin Center, Adamsville, Bertrand, Juno Lake
and Eagle Lake.
This includes Interstate 80 in Indiana between mile markers 75 and
94.
&&
LAT...LON 4194 8591 4170 8592 4166 8627 4176 8630
4180 8629 4182 8623
TIME...MOT...LOC 0112Z 245DEG 25KT 4175 8624
HAIL...0.25
WIND...50MPH
JBALLSpecial weather statement, May 27, 9:16 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Northern Indiana 916 PM EDT Thu May 27 2021 INZ015-016-023-024-280200- Miami-Wabash-Kosciusko-Fulton- 916 PM EDT Thu May 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WABASH...EASTERN FULTON...SOUTHWESTERN KOSCIUSKO AND NORTHWESTERN MIAMI COUNTIES... At 916 PM EDT, a strong thunderstorm was located over Rochester, moving northeast at 30 mph. Wind gusts up to 50 mph are possible with this storm. This storm will be near... Akron around 930 PM EDT. Warsaw around 1000 PM EDT. Other locations impacted by this storm include Beaver Dam Lake, Packerton, Sevastopol, Beaver Dam, Lake Manitou, Athens, Burket, Disko, Claypool and Palestine. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4096 8617 4105 8625 4126 8585 4102 8576 TIME...MOT...LOC 0116Z 245DEG 25KT 4103 8616 HAIL...0.25 WIND...50MPH JBALL
Local storm report, May 27, 9:44 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
944 PM EDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 3 WNW SOUTH BEND 41.70N 86.32W
05/27/2021 M58 MPH ST. JOSEPH IN ASOS
ASOS STATION KSBN SOUTH BEND INTERNATIONAL
AIRPORT.
&&
MCDSpecial weather statement, May 27, 10:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1007 PM EDT Thu May 27 2021
INZ025-026-032-280245-
Huntington-Wells-Grant-
1007 PM EDT Thu May 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRANT...SOUTHERN
HUNTINGTON AND SOUTHWESTERN WELLS COUNTIES...
At 1007 PM EDT, a strong thunderstorm was located over Sweetser, or
near Marion, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Van Buren around 1025 PM EDT.
Other locations impacted by this storm include Mcnatts, Landess,
Lancaster, Mount Zion, Mier, Jalapa, Herbst, Hanfield, Warren and
Majenica.
This includes Interstate 69 in Indiana between mile markers 264 and
280.
&&
LAT...LON 4060 8586 4065 8574 4065 8564 4070 8564
4079 8543 4060 8530 4048 8586
TIME...MOT...LOC 0207Z 245DEG 49KT 4057 8579
HAIL...0.25
WIND...40MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:16 PM EDT | Special Weather Statement | IWX | Kosciusko | 44 min |
| May 27, 9:12 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.